Hi, I’m a 64 year old woman and i’ve been taking Metformin for 10 years for pre-diabetes. I’m about to start taking rapamycin. Should I stop taking metformin while I’m taking rapamycin? Thanks.
You should talk to your family doctor in any case but no — if anything rapa tends to increase blood glucose levels and insulin resistance so even folks who aren’t pre diabetic tend to take it or acarbose in conjunction with rapa to mitigate those effects.
It has been previously posted that they are synergetic.
Also, some studies indicate that metformin has other longevity factors aside from glucose control.
I have been taking metformin for many years (non diabetic) and Sirolimus for the last 18 months or so.
As “Desertshores” noted, there is some evidence that they act in synergy. But I would advise to keep track of your blood glucose levels just to see what is happening. We are all individuals and not everyone reacts in the same way.
I am curious about your decision to combine rapamycin with metformin and not acarbose?
Not sure to whom your question was directed. But, in case it was to me:
- when I started metformin I wasn’t even aware of acarbose.
- Acarbose apparently produces flatulence in a lot of people. I’m not a big fan of that.
- There is a lot of evidence that metformin has other attributes such as lowering the risk of certain cancers.
I’ve been on metformin for many years for pre-diabetes and I have no reason to change it as it keeps my blood sugar under control. I also don’t know anything about ascarbose.
Do any of you that take Metformin, skip it on the day of the week when you take Rapamycin?
If not, how do you take it?
I eat 2 GF two hours before dinner and take Rapamycin after I eat.
Anyone taking Rapa and Metformin at the same time after that fatty meal?
Cell cycle arrest by rapamycin activates cell motility. Metformin, in turn, reduces cell motility. Cells with metformin are more calm
Thanks. I’m not sure I understand what you are saying. Are you able to point me to more information about this please?
Rapamycin is dangerous because it does not neutralize the energy allocated for the cell cycle. Before using rapa, you need to activate AMPK. And this can be done by fasting, metformin or, for example, berberine.
not related to one another. You can take both or one at a time. Can you give us a view on metformin since you been taking it so long. I had started a while back, but it did not sit well with me at all. It made me weak, and we all know how important it is for men to feel strong lol, plus I almost had bouts of fainting. Stopped it to never touch it again.
My experience with Metformin is no side effects at all. I have never noticed anything except that I don’t have to be on such a strict diet as it helps to control my blood sugar and my weight. I think it also helped in my recovery from CFS (although I have since relapsed after covid). So generally I can’t help much because I have nothing more specific to say than that.
If you are fainting, that is a sign of serious hypoglycemia. You were probably taking too much Metformin which would lower your blood sugar too much. If you feel like fainting, you can drink a Coke or eat a small piece of candy and the symptoms of hypoglycemia should abate in about 10 minutes.
If you are hypoglycemic, you should cut back on your Metformin or avoid taking it.
If you want to know how much Metformin I take, look at the topic DeStrider’s Rapa Protocol.
Metformin is a 1st line agent for diabetics due to it’s very, very low incidence of hypoglycemia. Yes, there is risk of hypoglycemia when metformin is used with insulin or sulfonylureas (glyburide, glipizide, glimepiride) but low blood sugar is due to those drugs, not the metformin. Without other contributing factors like this, patients do not become hypoglycemic on metformin alone.
Exactly. I take Metformin 1 gram a day, sometimes 2. Depending on how much carbs I eat. I have also taken Acarbose, still do. But at a lower doze and intervals. I did sometimes get hypoglycemia from Acarbose, But never from Metformin.
Only one 500mg per day and still would do that to me. But I never tried to eat something sweet, maybe I should have (prefer raw honey, unless i must have coke lol. I think it’s been at least 20 years that have not had a soft drink/poison). I might give it a try again because I had loaded up with 300 pills, and if I feel weak or fainting I’ll get a nice spoonful of raw honey.
Where did you get this information? None of the rapamycin researchers have ever brought this up, that I’ve seen or heard.
Here is information about Acarbose. Note that the longevity effect has only been seen in male mice:
I am sorry but you are incorrect. If you take Metformin as prescribed by your doctor it is rare to get hypoglycemia. However if you have low blood sugar or normal blood sugar and you take too much Metformin, you will get low blood sugar. I have done it myself with Metformin. Dizziness and fainting is a sign of hypoglycemia which is also known as low blood sugar. If you don’t believe me, you can ask your doctor.
Hypoglycemia becomes an issue when non diabetics self medicate with Metformin using large doses.